| Model Number |
FEM07100 |
| Medical Device Problem Codes |
Fracture (1260); Malposition of Device (2616)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/07/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No medical records were provided; however, one photo was provided to the manufacturer.A photo review is currently underway.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that during deployment in the left forearm in the cephalic vein, close to the elbow, the endovascular stent graft allegedly jumped and the stent deployed relatively close to the intended placement site.Therefore, the health care provider decided to leave the stent in place.Reportedly, another stent graft was not required.There was no reported patient injury.
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the subassemblies, material review reports, raw material testing, manufacturing process, and quality control inspection.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual inspection: the device was returned for evaluation.The safety clip and the 2-way stopcock were found to be removed and missing.The tuohy-borst valve was found to be opened and the outer sheath was found fractured 37mm distal to handle and highly elongated in this area.The stent graft was released and not returned.The inner catheter and the pusher protruded the distal tip for 110mm.As no images/ x-rays of the implanted stent graft were provided, the reported malposition of the stent graft could not be evaluated.A flushing test through the proximal luer port and a guide wire patency test with a device compatible 0.035'' guide wire were successfully.Functional/performance evaluation: a flushing test through the proximal luer port and a guide wire patency test with a device compatible 0.035'' guide wire were successfully.Medical records review: medical records were not provided; therefore, a review could not be performed.Photo/image review: a photo image was provided for evaluation.The image showed the fractured part of the catheter, and the condition of the sample confirmed the photo image.Conclusion: a fracture of the outer catheter was confirmed based on the evaluation of the returned device and photo provided by the customer.The reported malposition of the stent graft could not be verified as no x-rays were provided.A relation of the reported malposition and the fracture of the outer sheath could not be definitely determined.However, the condition of the delivery system returned respectively the elongation of the outer sheath and the fracture in this area, indicates that increased deployment forces were required during deployment, which may have been caused by high friction forces during deployment.Based on the available information and the evaluation of the returned sample, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu states: ""if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." the adverse event of "stent graft misplacement" is addressed in the ifu.Regarding preparation of the device the ifu states that "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment." "a 0.035" guidewire is required for the introduction of the endovascular system.The guidewire must remain in place during the introduction, manipulation and removal of the endovascular system." regarding the anatomy of the placement site the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated¿ and ¿prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure" and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." (b)(4).
Event or Problem Description